Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 155, NWS Amarillo, TX

July 2, 2015Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jul 2, 2015, 5:20 PM CDT for Beaver County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2015, 5:20 PM CDT (22:20 UTC)
Expired
Jul 2, 2015, 6:15 PM CDT
In force
55 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1897 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:48 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 2, 3:48 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
348 PM CDT THU JUL 2 2015

.DISCUSSION...
THE FORECAST THROUGH THE END OF NEXT WEEK REMAINS ON TRACK...WITH
PERIODIC RAIN CHANCES FOR PARTS OF THE PANHANDLES THROUGH SATURDAY
EVENING AND AGAIN FOR THE EARLY HALF OF NEXT WEEK. THE UPPER-AIR
PATTERN WILL FEATURE A MORE ZONAL FLOW ACROSS MUCH OF THE COUNTRY FOR
THE WEEK AHEAD AS COMPARED WITH THE LAST WEEK. A WEAKENING AND
FLATTENING RIDGE OF HIGH PRESSURE ACROSS THE SOUTHWESTERN U.S. WILL
ONLY RE-INTENSIFY LATE NEXT WEEK. THE WEAKNESS OF THIS RIDGE SHOULD
ALLOW FOR PASSING SHORTWAVES TO DICTATE MUCH OF THE WEATHER OVER THE
NEXT 7 DAYS.

&&

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
CHANCES FOR SEVERE WEATHER TODAY ARE DIMINISHING AS MOST OF THE
PANHANDLE REMAINS BEHIND A DEPARTING SHORTWAVE TROUGH. A FEW SHOWERS
ARE LINGERING IN THE SOUTHEASTERN TEXAS PANHANDLE THIS AFTERNOON AND
A FEW ISOLATED STORMS HAVE DEVELOPED OVER THE MOUNTAINS IN EAST-
CENTRAL NEW MEXICO. ANY FURTHER PRECIPITATION IN THE TX/OK PANHANDLES
TODAY WILL DEPEND ON WHETHER ANYTHING CAN DEVELOP FARTHER NORTH IN
THE NM/CO MOUNTAINS AND DRIFT OUR WAY.

ON AND OFF RAIN CHANCES THROUGH SATURDAY WILL BE ASSOCIATED WITH A
WEAK SURFACE TROUGH THAT REMAINS STRETCHED FROM WEST TO EAST IN THE
VICINITY OF THE TX/OK PANHANDLES. THIS TROUGH SHOULD BE PUSHED SOUTH
OF THE AREA BY SOMETIME ON SATURDAY...AS A SHORTWAVE TROUGH MOVES
FROM THE CENTRAL HIGH PLAINS INTO THE MIDWEST.

.LONG TERM...SUNDAY THROUGH THURSDAY...
A MORE SIGNIFICANT SHORTWAVE TROUGH WILL BE DIGGING INTO THE UPPER
MIDWEST BY SUNDAY NIGHT INTO MONDAY...HELPING TO FLATTEN THE
SOUTHWEST RIDGE EVEN FURTHER AND BRING A COLD FRONT THROUGH THE
PANHANDLES. MODELS ARE IN DECENT AGREEMENT FOR THE TIMING OF THIS
FRONT AND FOR ITS POTENTIAL TO DEVELOP A FAIR AMOUNT OF RAINFALL AS
IT PASSES THROUGH. HAVE INCREASED POPS DURING THE MONDAY/TUESDAY
TIMEFRAME TO ACCOUNT FOR THIS.

THE LOWER- AND MID-LEVEL FLOW ACROSS THE DESERT SOUTHWEST
WILL BECOME SOUTHERLY BY THIS TIME...BRINGING SOME MONSOONAL MOISTURE
UNDER AND AROUND THE UPPER RIDGE. THIS WILL CERTAINLY HELP
THUNDERSTORMS DEVELOP OVER THE MOUNTAINS TO OUR WEST...AND MAY
REQUIRE INCREASING POPS FOR THE SECOND HALF OF NEXT WEEK AS THIS
PATTERN TAKES SHAPE. SINCE THIS ACTIVITY WILL ULTIMATELY DEPEND ON
THE POSITION AND STRENGTH OF THE HIGH PRESSURE CENTER TO OUR WEST AND
THE TIMING OF SHORTWAVES AROUND IT...HAVE ONLY INCLUDED MENTION OF
POPS THROUGH WEDNESDAY.

NF/HL

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                67  86  65  90  68 /  30  30  40  20  10
BEAVER OK                  67  89  67  93  70 /  20  30  30  20  20
BOISE CITY OK              64  86  62  90  66 /  30  30  40  10  20
BORGER TX                  69  90  68  92  71 /  30  30  30  20  10
BOYS RANCH TX              67  90  66  92  69 /  30  30  40  10  10
CANYON TX                  67  87  65  91  67 /  30  30  40  20  10
CLARENDON TX               69  89  67  91  69 /  30  30  30  20  10
DALHART TX                 65  88  64  92  66 /  30  30  40  10  10
GUYMON OK                  67  88  66  93  69 /  30  30  30  10  20
HEREFORD TX                66  87  65  90  67 /  30  30  40  10  10
LIPSCOMB TX                67  89  67  91  71 /  20  30  30  20  20
PAMPA TX                   67  87  65  89  68 /  30  30  30  20  20
SHAMROCK TX                69  90  67  91  70 /  30  30  30  20  20
WELLINGTON TX              71  91  69  93  72 /  30  30  30  20  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

08/06
Hazardous weather outlook, Jul 2, 4:01 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
401 PM CDT THU JUL 2 2015

OKZ001>003-TXZ001>020-030915-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
401 PM CDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. SOME
STORMS THAT DO DEVELOP COULD BECOME STRONG TO SEVERE...WITH WIND
GUSTS UP TO 60 MPH AS THE PRIMARY HAZARD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE PANHANDLES
FRIDAY THROUGH WEDNESDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT
THIS TIME...THOUGH SOME STORMS COULD BE STRONG TO SEVERE WITH SMALL
HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NF

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:04 PM CDTSpecial Weather StatementAMALipscomb56 min
Jul 2, 6:15 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb60 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.